MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture and shaft break occurred.The target lesion was located in the moderately tortuous and moderately calcified arteriovenous fistula.A 12.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, after the balloon was inflated more than three times at above 20 atmospheres, the balloon burst.It was also noted that the middle of the catheter was separated outside the patient.The device was simply pulled out, and the procedure was completed with another of the same device.No patient complications were reported, and the patient condition was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: mustang 12.0 x 80, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 50mm distal of the proximal balloon bond.This type of damage most probably occurred when the device was being withdrawn through the sheath.The distal section of balloon material including a section of shaft, the distal markerband and tip of the device was not returned for analysis.The rated burst pressure for this device as per mustang specification is 14 atmospheres.A visual and tactile examination found the shaft of the device to have completely separated at a location proximal of the distal tip bond.The distal section of shaft including the distal section of balloon material, the distal markerband and tip of the device was not returned for analysis.The shaft is also severely stretched distal of the proximal markerband.The distal section of the device including a section of balloon material, a section of shaft the distal markerband and tip of the device was not returned for analysis.A visual examination observed that the distal section of the device including the distal markerband, a section of balloon material, a section of shaft and tip of the device was not returned for analysis.The proximal markerband was undamaged in the correct position on the device.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16655793
Report Number2124215-2023-15205
Device Sequence Number12243314
Product Code FGE
UDI-Device Identifier08714729794745
UDI-Public08714729794745
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0029940916
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale